Switching Sustiva to Viramune
Jan 27, 2010
First of all greetings from Thailand.
I am on Sustiva, 3TC and Viread for 5 years now. Started treatment with CD4 252 and VL 30.000. Since the start of medication undetectable and CD4's in the 700 range. Since the start 5 years ago I am having problems sleeping, dizziness and all the other CNS problems related to Susiva. I always thought that I would have to bare this just for the sake of the good treatment effects regarding VL and CD4's but since a few months I am really getting fed up with this. My quality of life is terrible and I want to change.
But since I live in Thailand there are not so many "affordable" options. PI's are really expensive except for Kaletra (aluvia). Insentress is available but also far to expensive.
So I have 3 options. The first one is switch to Viramune but I read some information that it might be problematic if your CD4's are over 400, but I also read a recent report from Holland that showed that this would not be a problem for "most" people IF you started your first regimen, other than Viramune, with a CD4 count below 400. Is that correct? If this is the case, should this be a good option for me?
The second choice would be a switch to Aluvia (the heat stable version of Kaletra) but I rather keep the PI route available for a later stage.
The third option would be to lower the Sustiva dosage to 400 mg instead of 600 mg (I am male, skinny and only 55 kgs). I read some recent reports that 400 mg is just as good as 600 mg but with less side effects. I am a little bit reluctant to this option because there is no test here available to test the Sustiva levels in the blood.
I would be very grateful if you could shed some light on above mentioned options.
Many thanks for your great support,
Response from Dr. Henry
Excellent questions--I am encourage thatd you have some alternative choices in your location--hope those expand in the years ahead. Switching to nevirapine with careful clinical/lab monitoring may be your best option. Nevirapine-if tolerated during first months-is a good drug with a very favorable metabolic/lipid/fat profile would preserve (as you note) other future options for you. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Diarrhea After Swallowing Sperm Sign Of HIV AIDS
- Stinging Pain After Mutual Masturbation Worried I Have HIV
- Swollen Lymph Nodes After Giving Oral Sex What Are The Chances Of HIV
- Can I Get Hepatitis C From A Bite Wound?
- Causes Of Clear Vaginal Discharge
- How Long Does Chlamydia Take To Show?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.